Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 102, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Dec 1, 2006, 2:56 PM EST for Cayuga County, Oswego County, New York. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2006, 2:56 PM EST (19:56 UTC)
- Expired
- Dec 1, 2006, 3:45 PM EST
- In force
- 49 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
Counties Cayuga County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 62 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 3:00 PM EST | TSTM WND DMG | Port Byron, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 1, 11:54 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 011956
SVRBUF
NYC011-075-012045-
/O.NEW.KBUF.SV.W.0102.061201T1956Z-061201T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
256 PM EST FRI DEC 1 2006
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAYUGA COUNTY IN CENTRAL NEW YORK
OSWEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 345 PM EST
* AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES WEST OF OSWEGO TO 5 MILES SOUTH OF MONTEZUMA...OR
ALONG A LINE EXTENDING FROM 14 MILES WEST OF OSWEGO TO CAYUGA...AND
MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OSWEGO BY 305 PM EST...
NINE MILE POINT AND FULTON BY 310 PM EST...
PHOENIX BY 315 PM EST...
SELKIRK BEACH BY 320 PM EST...
PULASKI AND CENTRAL SQUARE BY 325 PM EST...
REDFIELD BY 340 PM EST...
LAT...LON 4349 7580 4336 7588 4317 7587 4328 7619
4323 7621 4325 7626 4322 7627 4324 7647
4304 7649 4302 7671 4334 7670 4339 7666
4353 7641 4352 7630 4368 7619 4369 7578
4348 7576
$$
ZAFF2 follow-up statements
000
WWUS51 KBUF 012016
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EST FRI DEC 1 2006
NYC011-012026-
/O.CAN.KBUF.SV.W.0102.000000T0000Z-061201T2045Z/
CAYUGA NY-
316 PM EST FRI DEC 1 2006
...THE SEVERE THUNDERSTORM WARNING FOR CAYUGA COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST FRIDAY
EVENING FOR WESTERN NEW YORK.
LAT...LON 4349 7580 4336 7588 4317 7587 4328 7619
4323 7621 4325 7626 4322 7627 4325 7644
4329 7645 4353 7641 4352 7630 4368 7619
4369 7578 4348 7576
$$
NYC075-012045-
/O.CON.KBUF.SV.W.0102.000000T0000Z-061201T2045Z/
OSWEGO NY-
316 PM EST FRI DEC 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR OSWEGO COUNTY...
AT 314 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 8 MILES
NORTHEAST OF CLEVELAND...OR OVER CAMDEN...MOVING EAST AT 60 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EST FRIDAY
EVENING FOR WESTERN NEW YORK.
LAT...LON 4349 7580 4336 7588 4317 7587 4328 7619
4323 7621 4325 7626 4322 7627 4325 7644
4329 7645 4353 7641 4352 7630 4368 7619
4369 7578 4348 7576
$$
ZAFF000
WWUS51 KBUF 012047
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EST FRI DEC 1 2006
NYC075-012056-
/O.EXP.KBUF.SV.W.0102.000000T0000Z-061201T2045Z/
OSWEGO NY-
346 PM EST FRI DEC 1 2006
...THE SEVERE THUNDERSTORM WARNING FOR OSWEGO COUNTY EXPIRES AT 345
PM EST...
AT 346 PM EST NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE LINE OF
SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD EXITED THE WARNED
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4349 7580 4336 7588 4317 7587 4328 7619
4323 7621 4325 7626 4322 7627 4325 7644
4329 7645 4353 7641 4352 7630 4368 7619
4369 7578 4348 7576
$$
ZAFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 12:00 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Dec 1, 12:00 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
1200 PM EST FRI DEC 1 2006
.UPDATE...
HAVE UPDATED GRIDS...ZONES...AND ISSUED WCN TO ACCOUNT FOR SEVERE
THUNDERSTORM WATCH 875...EFFECTIVE UNTIL 7 PM THIS EVENING.
&&
.PREV DISCUSSION...
/ISSUED 1041 AM EST FRI DEC 1 2006/
UPDATE...
NUMEROUS CHANGES MADE TO THE GOING FORECAST PACKAGE...BOTH TO
ADJUST CURRENT HAZARDS AND TO KEEP THE FORECAST CURRENT WITH
RESPECT TO RECENT TRENDS IN OBS AND SATELLITE/RADAR IMAGERY.
WITH RESPECT TO HEADLINES...
1. HAVE ADJUSTED THE HIGH WIND WARNINGS TO REFLECT A MUCH QUICKER
START OF THE HIGH WINDS...WHICH SHOULD BEGIN AS EARLY AS EARLY
THIS AFTERNOON ACROSS THE FAR WEST...LATER IN THE AFTERNOON ACROSS
THE GENESEE VALLEY AND FINGER LAKES...AND THIS EVENING ACROSS THE
EASTERN ZONES. MODEL GUIDANCE INDICATES THE COLD FROPA AS EARLY AS
1-2 PM IN THE FAR WEST TODAY...WHICH LOOKS VERY REASONABLE BASED
ON OBSERVED CONDITIONS UPSTREAM.
2. NOW THAT WE ARE GETTING CLOSER TO THE EVENT...HAVE UPGRADED THE
LAKESHORE FLOOD WATCH TO A WARNING FOR THE LAKE ONTARIO SHORELINE
IN JEFFERSON COUNTY.
WITH RESPECT TO THE FORECAST...
1. HAVE TRIED TO INDICATE A QUICKER END TO THE STEADY PRECIP THIS
AFTERNOON/EVENING BASED ON RECENT RADAR TRENDS...WHICH SHOW SHARP
DRY SLOTTING BEHIND THE APPROACHING COLD FRONT.
2. HAVE BUMPED UP TEMPS A NOTCH FOR THIS AFTERNOON WITH THE WARM
SECTOR EXPECTED TO MAKE IT ABOUT HALFWAY THROUGH THE CWA.
3. HAVE INDICATED A SLOWER WEST-EAST CHANGEOVER FROM RAIN TO SNOW
OVERNIGHT AS THE BOUNDARY LAYER WILL STILL BE FAIRLY WARM DESPITE
MARKED COOLING AT 850 MB.
4. HAVE MADE THE FORECAST EAST OF LAKE ONTARIO MORE CONSISTENT
WITH THE CHANGE ABOVE AND WITH RESPECT TO POPS AND SNOWFALL
ACCUMULATIONS OVERNIGHT...WITH LIKELY POPS/MINOR ACCUMULATIONS NOW
INDICATED OVER THE HIGHER TERRAIN OF THE TUG HILL...AND LITTLE
ELSEWHERE.
5. HAVE UPDATED THE OTHER ELEMENTS TO MAINTAIN CONSISTENCY WITH
CURRENT OBS.
ALSO...ONE THING WELL HAVE TO WATCH VERY CLOSELY THIS AFTERNOON
IS THE LINE OF CONVECTION APPROACHING FROM WESTERN PA. SOME OF
THIS WILL PROBABLY GET INTO PARTS OF THE SOUTHERN TIER AND FINGER
LAKES REGION...AND COULD EASILY BECOME SEVERE GIVEN THE STRONG
WIND FIELDS ALOFT AND THE AMOUNT OF SHEAR IN PLACE.
MARINE...
NORTHEAST WINDS ACROSS THE LAKES WILL STRENGTHEN THIS MORNING AS A
DEEPENING LOW CENTER MOVES NORTH FROM THE OHIO VALLEY. SMALL CRAFT
ADVISORIES REMAIN IN EFFECT FOR THE FIRST HALF OF THE DAY TODAY.
AFTER THE LOW PASSES LATE THIS AFTERNOON OR EVENING...WINDS WILL
SHIFT TO SOUTHWEST AND INCREASE TO GALE FORCE FOR AWHILE THEN
SUBSIDE A BIT SATURDAY. GALE WARNINGS ARE IN EFFECT STARTING LATE
THIS AFTERNOON ON LAKE ERIE AND TONIGHT ON LAKE ONTARIO. THERE IS
THE POTENTIAL THAT SOME WIND GUSTS MAY BE STORM FORCE. WAVE HEIGHTS
OF 15 TO 19 FEET WILL DEVELOP TONIGHT ON BOTH LAKES.
PREV DISCUSSION...
/ISSUED 344 AM EST FRI DEC 1 2006/
SHORT TERM /TODAY THROUGH SATURDAY/...
A PLETHORA OF WEATHER WATCHES AND WARNINGS UP AS A COMPLEX STORM
SYSTEM APPROACHES THE REGION. DEEPENING LOW PRESSURE MOVING
RAPIDLY NORTHEASTWARD FROM THE LOWER OHIO VALLEY WILL PASS JUST TO
THE WEST OF THE AREA...OCCLUDING OVER SOUTHEASTERN MICHIGAN LATE
THIS MORNING AS ANOTHER LOW CENTER FORMS ACROSS WESTERN NEW YORK.
STEADY RAINS AND COOL NORTHEAST WINDS WILL BE REPLACED BY
STRONGER AND WARMER SOUTH WIND THIS AFTERNOON...AND THE RISK OF
THUNDERSTORMS OVER MUCH OF THE REGION. THE EASTERN LAKE ONTARIO
REGION WILL LIKELY BE LEFT OUT THIS THUNDERSTORM RISK BUT WILL HAVE
TO BE WATCHED DURING THE AFTERNOON IF THE STRONG WARM ADVECTION
AHEAD OF THE LOW. THE REGION IS IN A SLIGHT RISK OF SEVERE WEATHER
AS PER SPC...A MODERATE RISK TO OUR SOUTHEAST. WINDS ALOFT WILL
INCREASE AND A LOW LEVEL JET PRECEDES THE LOW AND ANY CONVECTION
TAPPING INTO THESE WINDS ALOFT COULD PRODUCE DAMAGING GUSTS.
ANOTHER PROBLEM FOR THE DAY WILL BE THE POTENT COLD FRONT
CROSSING THE FORECAST AREA LATE IN THE DAY AND TONIGHT. SOUTHWEST
WINDS WILL INCREASE SUDDENLY TO 25 TO 35 MPH WITH THE PASSAGE OF
THE FRONT AND GUSTS IN EXCESS OF 55 MPH ARE MORE LIKELY DURING THE
OVERNIGHT HOURS AS COLD AIR RUSHES IN BEHIND THE FRONT. WINDS WILL
BE EVEN STRONG CLOSER TO THE LAKE SHORES OF LAKES ERIE AND
ONTARIO. WE WILL GO WITH A HIGH WIND WARNING OVERNIGHT FOR THE
AREAS WEST OF THE FINGER LAKES AND INTO THE MORNING HOURS FOR THE
NORTHERN FINGER LAKES AND THE EASTERN LAKE ONTARIO REGION.
NORTHEAST WINDS AHEAD OF THE LOW PRESSURE AREA WILL DRAW DOWN THE
WATER LEVELS ON EASTERN LAKE ERIE...BY ABOUT 2 FEET. THE SUDDEN
SHIFT IN WINDS ALONG THE LENGTH OF LAKE ERIE AS THE COLD FRONT
PASSES BY WILL LIKELY SET UP PRONOUNCED SEICH AND FORECAST
PRODUCTS ARE SHOWING A RISE OF 8 FEET FROM THE LOWERED WATER LEVEL
TO THE HIGHER WATER AS THE LAKE SHLOSHES BACK. A LAKESHORE FLOOD
WARNING WILL BE IN EFFECT FOR LAKE ERIE FOR THIS EVENING. LAKE
RISES ARE POSSIBLE ON LAKE ONTARIO AS WELL...AS THIS STORM PATTERN
IS SIMILAR TO AN EVENT IN FEBRUARY 2006. WATER LEVELS ALONG THE
EASTERN SHORE OF LAKE ONTARIO AND THE UPPER SAINT LAWRENCE RIVER
ROSE A COUPLE OF FEET FROM OSWEGO TO CAPE VINCENT AND DOWNSTREAM
TO ALEXANDRIA BAY ON THE RIVER. WILL MAINTAIN A LAKESHORE FLOOD
WATCH FOR THAT REGION.
A FLASH FLOOD WATCH REMAINS IN EFFECT AS STORM TOTAL RAINFALL MAY
BE ENOUGH TO PRODUCE SIGNIFICANT RISES IN LOCAL CREEKS AND
STREAMS. GUIDANCE CURRENTLY KEEPS AREA WATER COURSES BELOW FLOOD
LEVELS BUT ADDITIONAL RAIN...ESPECIALLY IN HEAVY CONVECTION...MAY
PRODUCE FLOODING.
COLD WINDS WILL CONTINUE ACROSS THE REGION ON SATURDAY AND MODELS
ARE INDICATING THAT THE AIR WILL BE COLD ENOUGH FOR LAKE EFFECT
SNOW TO DEVELOP...ESPECIALLY EAST OF LAKE ONTARIO. THIS LAKE SNOW
SITUATION WILL BE MORE OF A CONCERN LATER IN THE WEEKEND AND
EARLY NEXT WEEK.
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
OF PRIMARY CONCERN FOR THE REMAINDER OF THE WEEKEND IS THE SATURDAY
NIGHT THROUGH SUNDAY TIME PERIOD. 00Z...06Z...AND NOW 12Z NCEP WRF
RUN CONTINUES TO CREATE A NICE CONVERGENT ZONE ALONG LAKE ERIE LATE
SATURDAY NIGHT. THE LATEST RUN HINTS AT LAKE SNOW BAND FORMATION
INITIALLY OVER KBUF LATE SATURDAY NIGHT...DRIFTING SOUTHWARD INTO
SOUTHERN ERIE COUNTY SUNDAY MORNING...THEN EVENTUALLY ACROSS THE
SOUTHERN TIER BY SUNDAY AFTERNOON. THE ACTUAL LOCATION OF THE BAND
THIS FAR OUT OF COURSE IS IN QUESTION...BUT THE IDEA OF ITS
FORMATION LOOKS BETTER AND BETTER. A SIMILAR SCENARIO WOULD PLAY
OUT DOWNWIND OF LAKE ONTARIO. THIS DOES NOT LOOK LIKE A HUGE EVENT
AS THE LIFT IS ISOLATED TO THE LOWEST 8000FT...BUT THERE IS JUST
ENOUGH MOISTURE ABOVE JUST ABOVE -10C FOR SOME SNOW GROWTH AND
THEREFORE ACCUMULATING SNOW. FOR NOW...WILL INCREASE THE
PROBABILITY OF SNOW SHOWERS IN THESE LOCATIONS.
THE MAIN NEWS FOR NEXT WEEK WILL BE THE COLD AIR WITH TEMPERATURES
FORECAST TO BE ABOUT 5-10 BELOW NORMAL. OVERALL...EXPECT A
LONG-WAVE TROUGH IN THE EASTERN US AND A RIDGE BUILDING IN THE
WEST. SOME SHORT-WAVES OF NOTE WITHIN THE LONG-WAVE TROUGH...A
SHORT-WAVE SHOULD WORK ITS WAY THROUGH NY ON MONDAY WITH A WEAK
RIDGE BUILDING IN BEHIND IT. ANOTHER SHORT-WAVE HOWEVER IS EXPECTED
TO MOVE IN BY TUESDAY NIGHT...THEN A BREAK AGAIN ON WEDNESDAY.
FINALLY THE LAST AND COLDEST SHORT-WAVE WILL MOVE IN ON THURSDAY.
IN TERMS OF PRECIPITATION...EXPECT OFF-ON SNOW SHOWERS THROUGH THE
WEEK...WITH THE COLDEST DAY FORECAST TO BE ON THURSDAY. BY THIS TIME
850MB TEMPERATURES ARE A COOL -18C.
AVIATION...
WIDESPREAD RAIN WILL REMAIN ACROSS THE AREA THROUGH THE MORNING AS A
STATIONARY BOUNDARY DRAPED ACROSS THE SOUTHERN TIER BEGINS TO WORK
NORTHWARD AS A WARM FRONT. CEILINGS WILL REMAIN IFR/LIFR IN MANY
AREAS WITH MVFR/IFR VISIBILITIES. A DEEPENING LOW CENTER NEAR
EVANSVILLE THIS MORNING WILL LIFT INTO SOUTHERN ONTARIO BY EARLY
TONIGHT PUSHING A SHARP COLD FRONT ACROSS THE AREA THIS AFTERNOON.
ACTIVE CONVECTION WILL FIRE ALONG THE FRONT WITH THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS. STRONG WINDS BEHIND THE LOW WILL
DEVELOP WITH SUSTAINED WINDS OF 25 TO 35 KNOTS WITH POTENTIAL GUSTS
TO 50 KNOTS.
MARINE...
NORTHEAST WINDS ACROSS THE LAKES WILL STRENGTHEN THIS MORNING AS A
DEEPENING LOW CENTER MOVES NORTH FROM THE OHIO VALLEY. SMALL CRAFT
ADVISORIES REMAIN IN EFFECT FOR THE FIRST HALF OF THE DAY TODAY.
AFTER THE LOW PASSES LATE THIS AFTERNOON OR EVENING...WINDS WILL
SHIFT TO SOUTHWEST AND INCREASE TO GALE FORCE FOR AWHILE THEN
SUBSIDE A BIT SATURDAY. GALE WARNINGS ARE IN EFFECT STARTING LATE
THIS AFTERNOON ON LAKE ERIE AND TONIGHT ON LAKE ONTARIO. THERE IS
THE POTENTIAL THAT SOME WIND GUSTS MAY BE STORM FORCE. WAVE HEIGHTS
OF 15 TO 19 FEET WILL DEVELOP TONIGHT ON BOTH LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH FOR NYZ001>008-010>014-019>021-085 UNTIL
MIDNIGHT SATURDAY.
HIGH WIND WARNING FOR NYZ006>008 FROM 6 PM FRIDAY TO 7 AM
SATURDAY.
LAKESHORE FLOOD WARNING FOR NYZ007 FROM 7 PM FRIDAY TO 5 AM
SATURDAY.
HIGH WIND WARNING FOR NYZ001-002-010>012-019>021-085 UNTIL 5
AM SATURDAY.
LAKESHORE FLOOD WARNING FOR NYZ010-019-085 FROM 6 PM FRIDAY TO
MIDNIGHT SATURDAY.
HIGH WIND WARNING FOR NYZ003>005-013-014 FROM 4 PM FRIDAY TO 5
AM SATURDAY.
MARINE...GALE WARNING FOR LEZ020-040-041-061 UNTIL 5 AM SATURDAY.
SMALL CRAFT ADVISORY FOR LEZ040-041 UNTIL 1 PM FRIDAY.
GALE WARNING FOR LOZ042>045-062>065 UNTIL 5 PM SATURDAY.
SMALL CRAFT ADVISORY FOR LOZ042-043 UNTIL 1 PM FRIDAY.
SMALL CRAFT ADVISORY FOR SLZ022-024 FROM 10 PM FRIDAY TO 7 PM
SATURDAY.
&&
UPDATE...JJRHazardous weather outlook, Dec 1, 7:41 AM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 741 AM EST FRI DEC 1 2006 NYZ001-010-019-085-021245- NIAGARA-NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 741 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. A VARIETY OF HAZARDOUS WEATHER IS ANTICIPATED, INCLUDING SEVERE THUNDERSTORMS ALONG THE COLD FRONT, HIGH WINDS GUSTING TO 60 MPH ALONG AND BEHIND THE FRONT, LAKESHORE FLOODING AND POTENTIALLY FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. A HIGH WIND WARNING IS IN EFFECT. A LAKESHORE FLOOD WARNING IS IN EFFECT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACCUMULATING LAKE EFFECT SNOW IS POSSIBLE SOUTH OF BUFFALO LATE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ002-003-011>013-020-021-021245- ORLEANS-MONROE-GENESEE-WYOMING-LIVINGSTON-CATTARAUGUS-ALLEGANY- 741 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. A VARIETY OF HAZARDOUS WEATHER IS ANTICIPATED, INCLUDING SEVERE THUNDERSTORMS ALONG THE COLD FRONT, HIGH WINDS GUSTING TO 60 MPH ALONG AND BEHIND THE FRONT, AND POTENTIALLY FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. A HIGH WIND WARNING IS IN EFFECT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-008-014-021245- WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-ONTARIO- 741 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. A VARIETY OF HAZARDOUS WEATHER IS ANTICIPATED, INCLUDING SEVERE THUNDERSTORMS ALONG THE COLD FRONT, HIGH WINDS GUSTING TO 60 MPH ALONG AND BEHIND THE FRONT, AND POTENTIALLY FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. A HIGH WIND WARNING IS IN EFFECT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACCUMULATING LAKE EFFECT SNOW IS POSSIBLE EAST OF LAKE ONTARIO SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-021245- UPPER NIAGARA RIVER AND BUFFALO HARBOR- 741 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT GALE WARNING IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ007-021245- JEFFERSON- 741 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. A VARIETY OF HAZARDOUS WEATHER IS ANTICIPATED, INCLUDING SEVERE THUNDERSTORMS ALONG THE COLD FRONT, HIGH WINDS GUSTING TO 60 MPH ALONG AND BEHIND THE FRONT, LAKESHORE FLOODING AND POTENTIALLY FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. A HIGH WIND WARNING IS IN EFFECT. A LAKESHORE FLOOD WATCH IS IN EFFECT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACCUMULATING LAKE EFFECT SNOW IS POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-061-LOZ042>045-062>065-SLZ022-024-021245- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 741 AM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS AND SMALL CRAFT ADVISORIES IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE WARNINGS AND SMALL CRAFT ADVISORIES IN EFFECT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF TMA
In the hours before
Local storm report, Dec 1, 12:07 PM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1207 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM TSTM WND DMG 5 W JAMESTOWN 42.10N 79.33W
12/01/2006 CHAUTAUQUA NY LAW ENFORCEMENT
POWER LINES DOWN
&&
TINGLEYLocal storm report, Dec 1, 1:32 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
132 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM TSTM WND DMG 5 W JAMESTOWN 42.10N 79.33W
12/01/2006 CHAUTAUQUA NY LAW ENFORCEMENT
POWER LINES DOWN
0106 PM TSTM WND DMG HINSDALE 42.15N 78.39W
12/01/2006 CATTARAUGUS NY EMERGENCY MNGR
2 PINE TREES DOWN ON A HOUSE.
&&
TINGLEYThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 4:34 AM EST | High Wind Warning | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 23 hr |
| Dec 1, 5:02 AM EST | Lakeshore Flood Warning | BUF | Chautauqua, Erie, Jefferson | 23 hr |
| Dec 1, 11:34 AM EST | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 56 min |
| Dec 1, 12:43 PM EST | Severe Thunderstorm Warning | BUF | Cattaraugus, Erie | 36 min |
| Dec 1, 1:02 PM EST | Severe Thunderstorm Warning | BUF | Wyoming | 44 min |
| Dec 1, 2:58 PM EST | Special Marine Warning | BUF | 62 min | |
| Dec 1, 3:43 PM EST | Severe Thunderstorm Warning | BUF | Lewis | 47 min |
| Dec 1, 4:15 PM EST | Lake Effect Snow Watch | BUF | Cayuga, Jefferson, Lewis, Oswego | 13 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.